MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558400
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was unpacked to be used in the papillary orifice for an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the balloon was noted to be ruptured and could not be used.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was unpacked to be used in the papillary orifice for an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the balloon was noted to be ruptured and could not be used.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.***additional information was received on may 16, 2023*** it was reported that the problem was noticed inside the patients body during the procedure.The balloon could not be inflated after entering the patients body.The device was then removed and was found to be fractured.It burst at 8 atm.
 
Additional Manufacturer Narrative
Block h6: imdrf code a0402 captures the reportable event of balloon burst.Block h2: additional information: block b5 (describe event or problem), block e1 (initial reporter address 1, address 2, city and zip/post code) and block h6 (device codes (1)) have been updated based on the additional information received on may 16, 2023.Block h10: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to pinhole in the proximal section.Microscopic inspection found a pinhole located approximately at 62 mm from the tip of the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst cannot be confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with any surface, could create friction on the balloon and cause a balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16924515
Report Number3005099803-2023-02582
Device Sequence Number15205678
Product Code FDF
UDI-Device Identifier08714729339335
UDI-Public08714729339335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberM00558400
Device Catalogue Number5840
Device Lot Number0029305863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight75 KG